Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ \kappa$-topologies for right topological semigroups

Authors: John Baker, Neil Hindman and John Pym
Journal: Proc. Amer. Math. Soc. 115 (1992), 251-256
MSC: Primary 22A15
MathSciNet review: 1093590
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a cardinal $ \kappa $ and a right topological semigroup $ S$ with topology $ \tau $, we consider the new topology obtained by declaring any intersection of at most $ \kappa $ members of $ \tau $ to be open. Under appropriate hypotheses, we show that this process turns $ S$ into a topological semigroup. We also show that under these hypotheses the points of any subsemigroup $ T$ with card $ T \leq \kappa $ can be replaced by (new) open sets that algebraically behave like $ T$. Examples are given to demonstrate the nontriviality of these results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15

Additional Information

PII: S 0002-9939(1992)1093590-5
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia